Alert archive / Colorado / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 13, NWS Denver/Boulder, CO

April 24, 2025Weld County, Colorado

NWS Denver/Boulder, CO issued this severe thunderstorm warning at Apr 24, 2025, 4:37 PM MDT for Weld County, Colorado. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 24, 2025, 4:37 PM MDT (22:37 UTC)
Expired
Apr 24, 2025, 5:15 PM MDT
In force
38 min
Issued by
NWS Denver/Boulder, CO
Area
Storm-based polygon
Hail
1.25 in
Wind
50.0 mph

County Weld County, CO

The radar

The Cheyenne radar (KCYS), 73 km from the middle of the area, began a volume at 22:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 10.6 hours before the alert went out and 321 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2025-04-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2025-04-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 130 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
905 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
130 m²/s²
0-3 km storm-relative helicity
205 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

529 
WUUS55 KBOU 242237
SVRBOU
COC123-242315-
/O.NEW.KBOU.SV.W.0013.250424T2237Z-250424T2315Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Denver CO
437 PM MDT Thu Apr 24 2025

The National Weather Service in Denver has issued a

* Severe Thunderstorm Warning for...
  Central Weld County in northeastern Colorado...

* Until 515 PM MDT.

* At 437 PM MDT, a severe thunderstorm was located near Barnesville, 
  or 17 miles east of Greeley, moving northeast at 15 mph.

  HAZARD...Half dollar size hail.

  SOURCE...Radar indicated.

  IMPACT...Damage to vehicles is expected.

* Locations impacted include...
  Briggsdale, Galeton, Keota and Cornish.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Seek shelter inside a well-built structure and stay away from 
windows. This storm is capable of producing large hail.

&&

LAT...LON 4052 10422 4050 10459 4054 10459 4075 10444
      4071 10406
TIME...MOT...LOC 2237Z 219DEG 14KT 4051 10444

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...<50 MPH

$$

RPK
2 follow-up statements
464 
WWUS55 KBOU 242253
SVSBOU

Severe Weather Statement
National Weather Service Denver CO
453 PM MDT Thu Apr 24 2025

COC123-242315-
/O.CON.KBOU.SV.W.0013.000000T0000Z-250424T2315Z/
Weld CO-
453 PM MDT Thu Apr 24 2025

...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM MDT 
FOR CENTRAL WELD COUNTY...

At 453 PM MDT, a severe thunderstorm was located 6 miles southwest 
of Briggsdale, or 21 miles northeast of Greeley, moving northeast at 
15 mph.

HAZARD...Half dollar size hail.

SOURCE...Radar indicated.

IMPACT...Damage to vehicles is expected.

Locations impacted include...
  Briggsdale, Galeton, Keota and Cornish.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Seek shelter inside a well-built structure and stay away from 
windows. This storm is capable of producing large hail.

&&

LAT...LON 4052 10422 4050 10459 4054 10459 4075 10444
      4071 10406
TIME...MOT...LOC 2237Z 219DEG 14KT 4051 10444

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...<50 MPH

$$

RPK
894 
WWUS55 KBOU 242310
SVSBOU

Severe Weather Statement
National Weather Service Denver CO
510 PM MDT Thu Apr 24 2025

COC123-242320-
/O.EXP.KBOU.SV.W.0013.000000T0000Z-250424T2315Z/
Weld CO-
510 PM MDT Thu Apr 24 2025

...SEVERE THUNDERSTORM WARNING WILL EXPIRE AT 515 PM MDT FOR CENTRAL 
WELD COUNTY...

The storm which prompted the warning has weakened below severe 
limits, and no longer poses an immediate threat to life or property. 
Therefore, the warning will be allowed to expire. However, small 
hail, gusty winds, and heavy rain are still possible with this 
thunderstorm.

&&

LAT...LON 4052 10422 4050 10459 4054 10459 4075 10444
      4071 10406
TIME...MOT...LOC 2253Z 219DEG 14KT 4056 10439

$$

RPK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 24, 1:47 PM MDT, 2 hours 50 minutes earlier. Its key messages:

  • Another round of showers and thunderstorms this afternoon and evening, some of which could be severe along and east of the urban corridor.
  • Cooler Friday with light rain showers.
  • Critical fire weather conditions Monday afternoon for the eastern plains.
  • Mild and dry next week.
Area forecast discussion, Apr 24, 1:47 PM MDT, 2 hours 50 minutes before
Area Forecast Discussion
National Weather Service Denver/Boulder CO
147 PM MDT Thu Apr 24 2025

.KEY MESSAGES...

- Another round of showers and thunderstorms this afternoon and
  evening, some of which could be severe along and east of the
  urban corridor.

- Cooler Friday with light rain showers.

- Critical fire weather conditions Monday afternoon for the
  eastern plains.

- Mild and dry next week.

&&

.SHORT TERM /Through Friday/...
Issued at 147 PM MDT Thu Apr 24 2025

Southwest flow aloft will prevail while an east-southeast low
level flow advects moisture into eastern Colorado. This has
resulted in mostly cloudy skies and cool temperatures over most of
the eastern plains with a stable airmass in place. The increase
in moisture made it to the urban corridor with dew points in the
40s. Skies were mostly sunny this morning allowing temperatures to
reach the mid 60s to lower 70s. RAP model continues to show
MLCAPE of 1000-1500 (J/kg) across the urban corridor and nearby
plains. A cyclone has formed over the south part of the Denver
area. Along this convergent boundary we are seeing towering
cumulus and should see storms form along it by mid afternoon.
Additional storm development is expected over the northern urban
corridor mid to late afternoon. Large hail, up to golfball size
will be the main threat. Isolated wind gusts to 60 mph and a brief
tornado will also be possible. Storms will weaken as they head
into a less unstable airmass over the eastern plains.

The threat for severe storms will end early to mid evening as the
airmass stabilizes. However the chance for showers and
thunderstorms will continue through the evening, mainly over
northern Colorado behind a cold front pushing south into the area.
Showers and storms end by midnight as the colder air behind the
front stabilizes the airmass. Moisture and colder air moving into
northeast Colorado will saturate the airmass leading to low
clouds, fog, and drizzle after midnight and into Friday morning.

Easterly low level flow will keep low clouds with areas of fog
and drizzle going for much of Friday morning, and perhaps into the
afternoon in and near the foothills due to upslope flow. Highs
will be chilly with upper 40s to lower 50s across northeast
Colorado. This will stabilize the airmass over the foothills and
eastward. The mountains become slightly unstable with MLCAPE
climbing to 500 (J/kg). This is expected to lead to widely
scattered showers and thunderstorms over the mountains. As the
convective tracks eastward and encounters the cool and stable
airmass, the showers and storms are expected to dissipate.

&&

.LONG TERM /Friday night through Thursday/...
Issued at 147 PM MDT Thu Apr 24 2025

Broad but relatively weak southwesterly flow aloft will
overspread the region on Saturday ahead of a closed upper low
moving into California, entraining enough mid-level moisture in
the afternoon to support isolated to scattered afternoon
showers/thunderstorms, generally favoring the higher terrain. At
the surface, healthy southerly winds will promote ample warm
advection, returning temperatures to above normal values region-
wide.

As the low lifts northeast through the Great Basin, southwest
flow along its leading edge will increase into Sunday, helping to
push highs potentially into the 80's for the lower elevations,
with limited change for the high country. Precipitation chances
will be buffered substantially under much drier low-levels.
There's growing confidence in critical fire weather conditions
across a broad portion of the forecast area for Sunday afternoon,
particularly the southern half where humidity will be lowest.

By Monday, the primary low is slated to transition into more of
an open wave, with a secondary low shearing off the southern tip
of the trough. It's a messy pattern which inherently carries
greater uncertainty as far as how things play out through the
week, but for Monday we'll at least be looking at considerably
cooler temperatures following a frontal passage and greater
afternoon precipitation potential, most pronounced in the
mountains. Our southern plains could hold onto some fire weather
concerns too depending on the frontal timing.

Details are fuzzier Tuesday onwards, with general west to
northwest flow prevailing aloft and potentially punctuated by a
few shortwaves and opportunities for spring-like convection most
afternoons, albeit there are no strong signals.

&&

.AVIATION...(18Z TAFS through 18Z Friday)
Issued at 1151 AM MDT Thu Apr 24 2025

Scattered thunderstorms are expected to form after 19Z and then
track eastward. Best chance for a thunderstorm at DEN will be 20Z
to 23Z. Hail (possibly large 1.75 (in) diameter) will be the main
threat with the stronger storms. Outflow winds to 30 knots will be
possible as well, with a slight chance at wind gusts over 40
knots.

Cold front pushes south through the Denver area 02-04Z, bringing
northeast winds and increasing low level moisture. Scattered
showers and isolated thunderstorms will be possible behind the
front for a brief period of time. Low clouds form behind the front
with ceilings falling below 1000 feet after 06Z. Visibility will
likely be reduced to 1sm to 3sm due to the low clouds and drizzle.
Dense fog will also be possible towards 12Z with visibility at or
below 1/4sm. The low clouds and reduced visibility will linger
most/all of Friday morning with ceilings slowly rising after 18Z.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...
None.

&&

SHORT TERM...Meier
LONG TERM...Rodriguez
AVIATION...Meier
Hazardous weather outlook, Apr 24, 10:24 AM MDT, 6 hours 13 minutes before
Hazardous Weather Outlook
National Weather Service Denver/Boulder CO
1024 AM MDT Thu Apr 24 2025

COZ030>051-251630-
Jackson County Below 9000 Feet-
West Jackson and West Grand Counties Above 9000 Feet-
Grand and Summit Counties Below 9000 Feet-
South and East Jackson/Larimer/North and Northeast Grand/
Northwest Boulder Counties Above 9000 Feet-
South and Southeast Grand/West Central and Southwest Boulder/
Gilpin/Clear Creek/Summit/North and West Park Counties Above
9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet-
Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear
Creek/Northeast Park Counties Below 9000 Feet-
Central and Southeast Park County-
Larimer County Below 6000 Feet/Northwest Weld County-
Boulder And Jefferson Counties Below 6000 Feet/West Broomfield
County-
North Douglas County Below 6000 Feet/Denver/West Adams and
Arapahoe Counties/East Broomfield County-
Elbert/Central and East Douglas Counties Above 6000 Feet-
Northeast Weld County-Central and South Weld County-Morgan County-
Central and East Adams and Arapahoe Counties-
North and Northeast Elbert County Below 6000 Feet/North Lincoln
County-
Southeast Elbert County Below 6000 Feet/South Lincoln County-
Logan County-Washington County-Sedgwick County-Phillips County-
1024 AM MDT Thu Apr 24 2025

This hazardous weather outlook is for northeast and north central
Colorado.

.DAY ONE...Today and Tonight

Scattered thunderstorms are expected to develop this afternoon
and continue into the evening hours. A few strong to severe storms
are expected over the Front Range and nearby plains, mainly west
of a line form Fort Morgan to Limon to the base of the foothills.
Large hail up to golfball size will be the main threat, but
isolated damaging winds and a brief tornado will be possible as
well.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

Cooler Friday with potential for fog across the lower elevations.
Critical fire weather conditions are likely come Sunday under
warm, dry and breezy conditions.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may needed mid afternoon to early evening. Any
reports of severe weather will be appreciated.

In the hours before

Local storm report, Apr 24, 3:29 PM MDT, 1 hour 8 minutes before
Preliminary Local Storm Report
National Weather Service Denver CO
329 PM MDT Thu Apr 24 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0246 PM     Hail             2 SW The Pinery         39.44N 104.77W
04/24/2025  M0.75 Inch       Douglas            CO   Public

&&
Local storm report, Apr 24, 3:38 PM MDT, 59 minutes before
Preliminary Local Storm Report
National Weather Service Denver CO
338 PM MDT Thu Apr 24 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0338 PM     Hail             2 WNW Hudson            40.08N 104.68W
04/24/2025  E1.00 Inch       Weld               CO   Public

&&
Local storm report, Apr 24, 3:51 PM MDT, 46 minutes before
Preliminary Local Storm Report
National Weather Service Denver CO
351 PM MDT Thu Apr 24 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     Tornado          1 E Ponderosa Park      39.40N 104.61W
04/24/2025                   Elbert             CO   Fire Dept/Rescue

&&
Local storm report, Apr 24, 4:09 PM MDT, 28 minutes before
Preliminary Local Storm Report
National Weather Service Denver CO
409 PM MDT Thu Apr 24 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0250 PM     Tstm Wnd Gst     2 NNW Ponderosa Park    39.42N 104.66W
04/24/2025  E62 MPH          Elbert             CO   Mesonet

0254 PM     Tstm Wnd Gst     1 ENE Ponderosa Park    39.40N 104.62W
04/24/2025  M65 MPH          Elbert             CO   Mesonet

0255 PM     Tstm Wnd Gst     1 E Ponderosa Park      39.40N 104.62W
04/24/2025  M76 MPH          Elbert             CO   Mesonet

0257 PM     Tstm Wnd Gst     1 E Ponderosa Park      39.40N 104.62W
04/24/2025  M76 MPH          Elbert             CO   Mesonet

&&
Local storm report, Apr 24, 4:11 PM MDT, 26 minutes before
Preliminary Local Storm Report...Summary
National Weather Service Denver CO
411 PM MDT Thu Apr 24 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0246 PM     Hail             2 SW The Pinery         39.44N 104.77W
04/24/2025  M0.75 Inch       Douglas            CO   Public

0250 PM     Tstm Wnd Gst     2 NNW Ponderosa Park    39.42N 104.66W
04/24/2025  E62 MPH          Elbert             CO   Mesonet

0254 PM     Tstm Wnd Gst     1 ENE Ponderosa Park    39.40N 104.62W
04/24/2025  M65 MPH          Elbert             CO   Mesonet

0255 PM     Tstm Wnd Gst     1 E Ponderosa Park      39.40N 104.62W
04/24/2025  M76 MPH          Elbert             CO   Mesonet

0257 PM     Tstm Wnd Gst     1 E Ponderosa Park      39.40N 104.62W
04/24/2025  M76 MPH          Elbert             CO   Mesonet

0300 PM     Tornado          1 E Ponderosa Park      39.40N 104.61W
04/24/2025                   Elbert             CO   Fire Dept/Rescue

0328 PM     Hail             6 NNW Hudson            40.15N 104.68W
04/24/2025  E0.88 Inch       Weld               CO   Public

0338 PM     Hail             2 WNW Hudson            40.08N 104.68W
04/24/2025  E1.00 Inch       Weld               CO   Public

&&
Local storm report, Apr 24, 4:32 PM MDT, 5 minutes before
Preliminary Local Storm Report
National Weather Service Denver CO
432 PM MDT Thu Apr 24 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0432 PM     Hail             3 W Gill                40.44N 104.58W
04/24/2025  E0.88 Inch       Weld               CO   Trained Spotter

&&

The office that day

Everything else NWS Denver/Boulder, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 23, 6:15 PM MDTSevere Thunderstorm WarningBOUElbert45 min
Apr 23, 6:39 PM MDTTornado WarningBOUElbert21 min
Apr 23, 6:55 PM MDTTornado WarningBOUElbert, Lincoln35 min
Apr 23, 7:23 PM MDTSevere Thunderstorm WarningBOULincoln37 min
Apr 23, 7:25 PM MDTSevere Thunderstorm WarningBOUElbert, Lincoln35 min
Apr 23, 8:02 PM MDTSevere Thunderstorm WarningBOULincoln28 min
Apr 23, 8:23 PM MDTSevere Thunderstorm WarningBOULincoln37 min
Apr 24, 1:27 PM MDTSpecial Weather StatementBOUDenver63 min
Apr 24, 2:11 PM MDTSpecial Weather StatementBOUDouglas34 min
Apr 24, 2:15 PM MDTSpecial Weather StatementBOUDenver30 min
Apr 24, 2:35 PM MDTSpecial Weather StatementBOUArapahoe40 min
Apr 24, 2:42 PM MDTSevere Thunderstorm WarningBOUArapahoe, Douglas, Elbert33 min
Apr 24, 2:51 PM MDTSevere Thunderstorm WarningBOUAdams, Weld39 min
Apr 24, 2:56 PM MDTTornado WarningBOUElbert27 min
Apr 24, 3:18 PM MDTSevere Thunderstorm WarningBOUElbert27 min
Apr 24, 3:42 PM MDTSevere Thunderstorm WarningBOUElbert33 min
Apr 24, 4:19 PM MDTSevere Thunderstorm WarningBOUWeld41 min
Apr 24, 4:49 PM MDTSevere Thunderstorm WarningBOUWeld22 min
Apr 24, 5:26 PM MDTSevere Thunderstorm WarningBOUElbert, Lincoln34 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.